Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
10 Posts
Discussion Starter · #1 ·
Hi everyone, I was just wondering, do your anxiety meds cause your IBS to get worse? I've been taking Prozac and I'm in the process of going off it, but I've been having more constipation lately. This usually doesn't happen with me.
 

·
Registered
Joined
·
34,955 Posts
Most of the serotonin effecting meds (like Prozac) can have effects on the GI tract as those nerves also are heavy users of serotonin.It may be from the change in dose of the Prozac as you come off if it was tending to speed up your GI tract...is this similar to how your IBS was was before you started the med?K.
 

·
Registered
Joined
·
34,955 Posts
The drug could be effecting your GI tract (it has several GI symptoms in the list of side effects)So it could be playing a role. But it is also possible you developed IBS while you were on the meds, so it is hard to be certain.K.
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top